Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 23, 2014, 09:55:13 AM

Login with username, password and session length


Members
  • Total Members: 23303
  • Latest: JP1002
Stats
  • Total Posts: 635798
  • Total Topics: 48236
  • Online Today: 314
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Recently diagnosed and starting meds  (Read 1303 times)

0 Members and 1 Guest are viewing this topic.

Offline kapalua

  • member
  • Posts: 2
Recently diagnosed and starting meds
« on: March 10, 2012, 08:39:54 PM »
Hello,

I was just recently diagnosed HIV positive and my doctor placed me on Atripla.  I've only been on the Atripla for a couple of days, but I'm feeling so washed out and lethargic since beginning the medication.  Is this normal?  If so, will this tired feeling pass and allow me to be active again? 

I'm having a hard enough time trying to get my head around being positive, but I don't think I can deal with all of this if my new norm is feeling this washed out and tired all of the time.

Thank you for any feedback.

Brandon

Offline MiniPozToyota

  • Member
  • Posts: 204
Re: Recently diagnosed and starting meds
« Reply #1 on: March 10, 2012, 09:12:11 PM »
hey man i am on atripla as well and the first couple of days were not to bad but felt really lazy and tired after about 2 weeks though it just became a normal thing to take my pill at 10pm once you get used to it you'll be fine just dont eat fatty foods about 2hrs before your med time or you will feel the effects of the meds more. i consider my pill like a headache pill that i have to take every night i still go out, party, drink, eat whatever i just make sure i bring a pill with me in my wallet in case in out later then my pill time.
April 2010- tested neg.
April 1 2011 -  CD4 346 VL 46856 22%
July 27 2011- Started Atripla
(Meds are good) needed more space to update been UD now for three years. Current down below
Jun 5 2014 - CD4 704 VL UD % 44.0

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Recently diagnosed and starting meds
« Reply #2 on: March 11, 2012, 09:23:02 AM »
Hi Brandon, welcome to the forums.

Yes, what you're feeling is normal for many people in the first few days or sometimes first few weeks when starting Atripla. It's the Sustiva portion of this three-med pill that usually causes these feelings.

However, don't despair, the feelings normally fade within a couple weeks and often within a few days. If you're still feeling this bad in a month, then you may want to discuss a med change with your doctor.

Make sure you're not eating two hours either side of taking the Atripla and try to eat as low fat a meal as possible beforehand. Take it right before you go to bed. These two things (not eating two hours either side of taking it, and taking it at bedtime) often really help with any side-effects.

Give it some more time and hopefully you'll be feeling your old self again soon.

Good luck and keep us posted!
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline kapalua

  • member
  • Posts: 2
Re: Recently diagnosed and starting meds
« Reply #3 on: March 11, 2012, 12:41:46 PM »
Thank you so much for your comments.  I'll stick with it and do as you suggested.  I really appreciate this forum -- everyone has been so nice and supportive.  Aside from my doctor, I really don't have a lot of people to talk about any of this and appreciate that this forum is here to help me.  Thank you again.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Recently diagnosed and starting meds
« Reply #4 on: March 11, 2012, 01:06:14 PM »
You're welcome, Brandon, that's what we're here for. :)

Remember, if things don't improve within a month or so, don't hesitate to discuss it with your doctor and ask about a med change. Some people do have to switch out the Sustiva portion of Atripla for a different med and it's not really a big deal, so don't worry about it and don't be afraid to bring it up with your doctor.

Not taking it on an empty (enough) stomach is often the culprit that increases side-effects with Sustiva, so keep an eye on that.

Hang in there!
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline TexasPOZ

  • Member
  • Posts: 46
Re: Recently diagnosed and starting meds
« Reply #5 on: March 12, 2012, 05:46:43 AM »
It's going to take some time for your body to get used to the Atripla. And if the side effects continue to be too much for you to handle, talk to your doctor about changing to something else. I couldn't handle the side effects from Atripla, but the experience taught me that I had a right to play an active role in my health care and treatment. I learned to speak up for myself. But on a positive note, no one else I know has any problem at all taking Atripla, so hopefully, in a few more days, you will feel just fine. Good luck to you!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.